Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 305, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 1:49 AM CDT for Bastrop County, Caldwell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 1:49 AM CDT (06:49 UTC)
- Expired
- Jul 6, 2007, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bastrop County, TX, Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 060650 FFWEWX TXC021-055-061045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 149 AM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BASTROP COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...SMITHVILLE...BASTROP... CALDWELL COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LOCKHART... * UNTIL 545 AM CDT * AT 145 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES OF TWO TO THREE INCHES PER HOUR INDICATE FLASH FLOODING FROM THUNDERSTORMS MOVING NORTHEAST ACROSS THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYLDWOOD... ROSANKY...CIRCLE D-KC ESTATES...CEDAR CREEK AND CAMP SWIFT IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2985 9785 2967 9761 3006 9705 3034 9730 $$
2 follow-up statements
000 WGUS74 KEWX 060815 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 AM CDT FRI JUL 6 2007 TXC021-055-061045- BASTROP TX-CALDWELL TX- 308 AM CDT FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CALDWELL AND BASTROP COUNTIES... AT 306 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS OF 4 TO 6 INCHES AS THESE STORMS MOVE NORTHEAST ACROSS THE AREA. THE HEAVIEST RAINS AND FLASH FLOODING WERE INDICATED MAINLY BETWEEN LOCKHART...ROCKNE... ROSANKY...AND LULING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYLDWOOD... SMITHVILLE...CIRCLE D-KC ESTATES...CEDAR CREEK...CAMP SWIFT AND BASTROP IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2985 9785 2967 9761 3006 9705 3034 9730 $$
000 WGUS74 KEWX 061022 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT FRI JUL 6 2007 TXC021-055-061045- BASTROP TX-CALDWELL TX- 515 AM CDT FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CALDWELL AND BASTROP COUNTIES... AT 510 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 15 MPH AND PRODUCING VERY HEAVY RAIN OVER CALDWELL AND BASTROP COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHVILLE...CIRCLE D-KC ESTATES...CEDAR CREEK...CAMP SWIFT AND BASTROP IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2985 9785 2967 9761 3006 9705 3034 9730 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:39 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 6, 12:39 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 AM CDT FRI JUL 6 2007 .AVIATION... AN UPPER LOW BETWEEN AUS AND TPL WILL SLOWLY MOVE NE OVER THE NEXT 24 HOURS. WIDELY SCATTERED SHRA/TSRA WILL CONTINUE...BECOMING MORE NUMEROUS AFTER 08Z. CONFIDENCE LOW THAT TAF SITES WILL BE DIRECTLY IMPACTED AND WILL ONLY INDICATED VCSH/VCTS AND CB. VFR SKIES WILL PREVAIL, EXCEPT AREAS OF MVFR CIGS WITH LOCAL IFR CIGS/MVFR VSBYS BETWEEN 08Z AND 16Z AS WELL AS IN SCT SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 844 PM CDT THU JUL 5 2007/ UPDATE... THIS EVENING THE PERSISTENT MID/UPPER LEVEL CIRCULATION WAS LOCATED OVER EAST CENTRAL TEXAS DRIFTING NORTHEASTWARD. LATEST MSAS ANALYSIS DEPICTED A SFC LOW CENTERED SOUTH OF ATASCOSA COUNTY WITH AN ATTENDANT SFC TROF EXTENDING NORTHEASTWARD TOWARDS CAMERON. 00Z SOUNDINGS STILL HAVE PWS CLOSE TO 2 INCHES. WILL CONTINUE FFA...STILL SOME CONCERN FOR ADDITIONAL CONVECTIVE DEVELOPMENT LATER TONIGHT INTO FRIDAY MORNING IN THE VICINITY OF THE SFC TROF AXIS. NO SIG CHANGES TO CURRENT FCST. PREV DISCUSSION... /ISSUED 615 PM CDT THU JUL 5 2007/ UPDATE... FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES HAS EXPIRED. TEXT AND GRID PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 330 PM CDT THU JUL 5 2007/ DISCUSSION...UPPER LOW CENTERED OVER BASTROP COUNTY MOVING NORTH INTO CENTRAL AND NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THAT PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF A LINE FROM BUCHANAN DAM TO JOHNSON CITY TO SAN ANTONIO TO JUST SOUTH OF JOURDANTON. WEST OF THIS LINE..THE WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM. A MOIST TROPICAL GULF INFLOW INTO THE UPPER LOW TONIGHT AND EARLY FRIDAY WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. SOME OF THESE WILL PRODUCE LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. WILL DISCOUNT THE CONVECTIVE FEEDBACK IN THE GFS MODEL BUT CONTINUE WITH LESSER CHANCES FOR RAIN THROUGH THE WEEKEND. A WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH LOW CHANCES MAINLY OVER EASTERN SECTIONS. TEMPERATURES WILL BECOME MORE SEASONAL THIS WEEKEND AS THE DEEP TROPICAL ATMOSPHERE BEGINS TO DRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 93 73 90 / 60 30 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 89 71 91 71 89 / 60 30 20 30 20 DEL RIO INTL AIRPORT 93 75 91 75 97 / 40 30 30 30 10 SAN ANTONIO INTL AIRPORT 89 73 90 74 91 / 50 30 20 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA... LEE...TRAVIS...WILLIAMSON...WILSON. && 18/01
Hazardous weather outlook, Jul 5, 6:58 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT THU JUL 5 2007 TXZ172-173-190>194-205>209-220>225-061100- BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY MORNING. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FRIDAY. THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY. TXZ171-183>189-202>204-217>219-228-061100- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.